MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; PS CEMENTED FEMORAL SZ 4

EXACTECH, INC. OPTETRAK; PS CEMENTED FEMORAL SZ 4
Model Number PS CEMENTED FEMORAL SZ 4
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bacterial Infection (1735); Failure of Implant (1924)
Date of Event 07/12/2005
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This submission represents 1 of 163 events identified via active surveillance activities utilizing data form (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by (b)(6), this (b)(6), 165 cm, (b)(6) (bmi=48), male patient underwent primary total prosthetic replacement using cement of the left knee via medial parapatellar approach on (b)(6) 2005.The indication for the index procedure was osteoarthritis.On (b)(6) 2005, approximately 3 months post implantation, the patient underwent revision due to aseptic loosening femur, aseptic loosening tibia, and infection.Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by (b)(6); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.Infection is a clinically well-known potential complication of any surgical procedure including knee arthroplasty.If infection occurs after knee replacement, whether related to the procedure or otherwise, the foreign metal and plastic implants can serve as a surface for the bacteria to latch onto, inaccessible to antibiotics.Even if the implants remain well fixed, the pain, swelling, and drainage from the infection make the revision surgery necessary.With current surgical techniques and antibiotic regimens, the rate of infection following total knee arthroplasty ranges from 0.4% to 2.5%.1 the highest risk period for infection is between six months and three years.2 1.P.B.Voleti, k.D.Baldwin, and gwo-chin lee.¿use of static or articulating spacers for infection following total knee arthroplasty: a systematic literature review¿.The journal of bone and joint surgery.Sept 2013; 95-a: 1594-9.2.J.B.Meding, m.A.Ritter, k.E.Davis, and a.Farris."meeting increased demand for total knee replacement and follow-up: determining optimal follow-up".The bone and joint journal.Nov 2013; 95-b: 1484-9.Sterile certification reviewed; devices were sterilized and released according to specifications.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that revision reported is septic loosening secondary to a nosocomial infection.However, a definitive contribution of mechanical loosening and infection to the sequence of events cannot be determined as the devices were not available for evaluation and additional clinical information was not available.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.No information provided in the following section(s): a5, and b6, the following section(s) have additional info: g4, g7, h1, h2, h3, and h7.

Brand Name
OPTETRAK
Common Device Name
PS CEMENTED FEMORAL SZ 4
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9707411
Report Number1038671-2020-00113
Device Sequence Number3392671
Product Code JWH
UDI-Device Identifier10885862047595
UDI-Public10885862047595
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K933494
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2005
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2009
Device Model NumberPS CEMENTED FEMORAL SZ 4
Device Catalogue Number204-01-04
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight133